Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Characterizations of Disjointness preserving operators on vector-valued function spaces

Authors: Jyh-Shyang Jeang and Ying-Fen Lin
Journal: Proc. Amer. Math. Soc. 136 (2008), 947-954
MSC (2000): Primary 47B07, 47B38
Published electronically: November 23, 2007
MathSciNet review: 2361868
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize compact and completely continuous disjointness preserving linear operators on vector-valued continuous functions as follows: a disjointness preserving operator $ T : C_0(X, E) \to C_0(Y, F)$ is compact (resp. completely continuous) if and only if

$\displaystyle Tf = \sum_n \delta_{x_n} \otimes h_n (f)$   for all $\displaystyle f \in C_0(X,E),$    

where $ h_n : Y \to B(E,F)$ is continuous and vanishes at infinity in the uniform (resp. strong) operator topology, and $ h_n(y)$ is compact (resp. $ h_n$ is uniformly completely continuous).

References [Enhancements On Off] (What's this?)

  • 1. Yu. A. Abramovich, Multiplicative representation of disjointness preserving operators, Indag. Math. 45, no. 3 (1983), 265-279. MR 718068 (85f:47040)
  • 2. Yu. A. Abramovich, A. I. Veksler and A. V. Koldunov, On operators preserving disjointness, Soviet Math. Dokl. 248 (1979), 1033-1036. MR 553919 (81e:47034)
  • 3. Jor-Ting Chan, Operators with the disjoint support property, J. Operator Theory 24 (1990), 383-391. MR 1150627 (93c:47035)
  • 4. W. A. Feldman and J. F. Porter, Operators on Banach lattices as weighted compositions, J. London Math. Soc. 33 (1986), 149-156. MR 829395 (87j:47054)
  • 5. J. J. Font and S. Herández, On separating maps between locally compact spaces, Arch. Math. (Basel) 63 (1994), 158-165. MR 1289298 (95k:46083)
  • 6. J. J. Font, Disjointness preserving mappings between Fourier algebras, Colloq. Math. 77 (1998), 179-187. MR 1629037 (99g:43002)
  • 7. J. E. Jamison and M. Rajagopalan, Weighted composition operator on $ C(X,E)$, J. Operator Theory 20 (1988), 307-317. MR 960982 (90b:47052)
  • 8. K. Jarosz, Automatic continuity of separating linear isomorphisms, Canad. Math. Bull. 33 (1990), 139-144. MR 1060366 (92j:46049)
  • 9. Ying-Fen Lin and Ngai-Ching Wong, The structure of compact disjointness preserving operators of continuous functions, submitted.
  • 10. Y.-C. Wong, Introductory theory of topological vector spaces, Marcel Dekker, New York, 1992. MR 1198892 (94c:46003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B07, 47B38

Retrieve articles in all journals with MSC (2000): 47B07, 47B38

Additional Information

Jyh-Shyang Jeang
Affiliation: Department of Management Sciences, no. 1, Wei-Wu Rd., Military Academy, Fengshan Kaohsiung 830, Taiwan

Ying-Fen Lin
Affiliation: Department of Mathematics, National Hualien University of Education, Hua-Lien, 970, Taiwan

Keywords: Compact operators, completely continuous operators, disjointness preserving operators
Received by editor(s): August 4, 2006
Received by editor(s) in revised form: November 11, 2006
Published electronically: November 23, 2007
Additional Notes: The authors were partially supported by Taiwan NSC grants NSC94-2115-M-026-2116 and NSC94-2115-M-145-001.
The second author was supported by PIMS PDFs and was visiting the University of Alberta when this work was completed
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society